MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-35015
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 03/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent (without delivery system) was received 03-apr-2020.The site had indicated that they returned all that was retained (which was only the stent).Complaints specialist performed applicable visual analysis on the used returned stent; the delivery system was not returned.Complaints the center section of stent appeared to be stretched and slightly expanded with slightly rotated / twisted individual struts.A review of the lot history record (lhr) was performed.There were no non-conformances.The lot conforms to its predetermined specifications and requirements, including for stent retention.Risk assessment review indicates that stent dislodgement and vascular trauma (dissection) are captured as known potential occurrences.Dislodgement (ex-vivo) root cause: the investigation determined that a definitive conclusive cause is not able to be assigned to the reported complaint.Though unable to be confirmed, potential causes of dislodgement ex-vivo may include inadvertent rough handling during sheath removal and/or inadvertent slight inflation of balloon prior to sheath removal as the received stent appeared to be stretched and slightly expanded with slightly rotated / twisted individual struts; indicating that inadvertent inflation of the delivery system and / or handling damage may have occurred during unpackaging.Dissection root cause: in general, dissection can result from overexpansion of the stent; disruption of the stent during withdrawal once balloon is deflated; migration of stent from original position before or during stent re-expansion attempt; subsequent deployment of another overlapping stent; and /or sharp edge or damage on catheter tip.While the exact cause of dissection is unable to be determined in this case, patient comborbidities and vessel morphology are the most probable contributors to dissection as the stent was not on the balloon when the device was expanded.However, a relationship between the cobra delivery system and reported dissection cannot be completely excluded.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
A (b)(6) year old male patient with a medical history of coronary artery disease, diabetes mellitus type 2, hypertension, dyslipidemia, and ex-smoker presented with stable angina and atrial fibrillation.The patient enrolled in a cobra trial.On (b)(6) 2020, diagnostic angiography showed a 70-90% stenosis in the proximal left anterior descending (lad) coronary artery, and 70% stenosis in marginal branch.After pre-dilating the lesion, a 3.5x15 cobra pzf¿ nanocoated coronary stent system was unpackaged when the stent came off of the balloon in the stylet (sheath) prior to use.The dislodgement was not yet detected until the delivery system was advanced then deployment attempt made; it was then discovered that the stent had dislodged outside of patient (in sheath) prior to use.When inflating the delivery system, (perceived as deployment attempt), a dissection occurred.A 3.5x30mm cobra stent was then deployed over the lesion and to treat the dissection successfully.There were no reported adverse patient sequelae and the patient discharged on (b)(6)2020.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad, ca
MDR Report Key10002061
Report Number3009306400-2020-00017
Device Sequence Number2968555
Product Code MAF
UDI-Device Identifier00879397000852
UDI-Public(01)00879397000852(17)220531(10)1905024001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number170-03-35015
Device Catalogue Number170-03-35015
Device Lot Number1905024001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2020
Initial Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight81